October  2015, 35(10): 5133-5152. doi: 10.3934/dcds.2015.35.5133

Horseshoes for $\mathcal{C}^{1+\alpha}$ mappings with hyperbolic measures

1. 

School of Mathematical Sciences, Peking University, Beijing, 100871, China

Received  December 2014 Revised  February 2015 Published  April 2015

We present here a construction of horseshoes for any $\mathcal{C}^{1+\alpha}$ mapping $f$ preserving an ergodic hyperbolic measure $\mu$ with $h_{\mu}(f)>0$ and then deduce that the exponential growth rate of the number of periodic points for any $\mathcal{C}^{1+\alpha}$ mapping $f$ is greater than or equal to $h_{\mu}(f)$. We also prove that the exponential growth rate of the number of hyperbolic periodic points is equal to the hyperbolic entropy. The hyperbolic entropy means the entropy resulting from hyperbolic measures.
Citation: Yun Yang. Horseshoes for $\mathcal{C}^{1+\alpha}$ mappings with hyperbolic measures. Discrete and Continuous Dynamical Systems, 2015, 35 (10) : 5133-5152. doi: 10.3934/dcds.2015.35.5133
References:
[1]

J. F. Alves, C. Bonatti and M. Viana, SRB measures for partially hyperbolic systems whose central direction is mostly expanding, Invent. Math., 140 (2000), 351-398. doi: 10.1007/s002220000057.

[2]

A. Avila, S. Crovisier and A. Wilkinson, Diffeomorphisms with positive metric entropy, preprint, arXiv:1408.4252v2.

[3]

M. Benedicks and M. Misiurewicz, Absolutely continuous invariant measures for maps with flat tops, Inst. Hautes Étides Sci. Publ. Math., 69 (1989), 203-213.

[4]

J. Buzzi, On the entropy-expanding maps, preprint.

[5]

Y. M. Chung, Shadowing properties for non-invertible maps with hyperbolic measures, Tokyo J. Math., 22 (1999), 145-166. doi: 10.3836/tjm/1270041619.

[6]

Y. M. Chung and M. Hirayama, Topological entropy and periodic orbits of saddle type for surface diffeomorphisms, Hiroshima Math. J., 33 (2003), 189-195.

[7]

K. Gelfert, Expanding repellers for non-uniformly expanding maps with singularities and criticalities, Bull. Braz. Math. Soc., 41 (2010), 237-257. doi: 10.1007/s00574-010-0012-1.

[8]

K. Gelfert and C. Wolf, On the distribution of periodic orbits, Discrete and Continuous Dynamical Systems, 26 (2010), 949-966. doi: 10.3934/dcds.2010.26.949.

[9]

K. Gelfert and C. Wolf, Topological pressure via saddle orbits, Trans. Amer. Math. Soc., 360 (2008), 545-561. doi: 10.1090/S0002-9947-07-04407-8.

[10]

A. Katok, Lyapunov exponents, entropy and periodic points of diffeomorphisms, Publ. Math. IHES, 51 (1980), 137-173.

[11]

A. Katok and L. Mendoza, Supplement to Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Mathematics and its Applications, 54, Cambridge Univ. Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.

[12]

F. Ledrappier and J. M. Strelcyn, A proof of the estimation from below in Pesin's entropy formula, Ergod. Th. Dynam.Sys., 2 (1982), 203-219. doi: 10.1017/S0143385700001528.

[13]

F. Ledrappier, Some properties of absolutely continuous invariant measures on an interval, Ergod. Th. and Dynam. Sys, 1 (1981), 77-93.

[14]

Z. Lian and L. S. Young, Lyapunov exponents, periodic orbits and Horseshoes for mappings of Hilbert spaces, Ann. Henri. Poincaré, 12 (2011), 1081-1108. doi: 10.1007/s00023-011-0100-9.

[15]

C. Liang, G. Liao, W. Sun and X. Tian, Saturated set for nonuniformly hyperbolic systems, preprint, arXiv:1110.6091v1.

[16]

G. Liao, W. Sun and X. Tian, Metric entropy and the number of periodic points, Nonlinearity, 23 (2010), 1547-1558. doi: 10.1088/0951-7715/23/7/002.

[17]

G. Liao, W. Sun and Y. Yang, Exponential rate of periodic points and metric entropy in nonuniformly hyperbolic systems, preprint.

[18]

P. Liu, Stability of orbit spaces of mappings, Manuscripta Math., 93 (1997), 109-128. doi: 10.1007/BF02677460.

[19]

P. Liu, Pesin's entropy formula for mappings, Nagoya Math. J., 150 (1998), 197-209.

[20]

R. Mañe, Lyapunov exponents and invariant manifolds for compact transformations, in Geometric Dynamics, Lecture Notes in Math., 1007, Springer Verlag, 1983, 522-577. doi: 10.1007/BFb0061433.

[21]

R. Mañe and C. Pugh, Stability of endomorphisms, in Dynamical Systems Warwick 1974, Lecture Notes in Math., 468, Springer, Berlin, 1975, 175-184.

[22]

A. Manning, Topological entropy and the first homology group in Dynamical systems, in Dynamical Systems Warwick 1974, Lecture Notes in Mathematics, 468, Springer, Berlin, 1975, 185-190.

[23]

M. Misiurewicz and F. Przytcycki, Topological entropy and degree of smooth mappings, Bull. Acad. Polon. Sci. Sr. Sci. Math. Astronom. Phys., 25 (1977), 573-574.

[24]

S. Y. Pilyugin, Shadowing in Dynamical Systems, Lecture Notes in Math., 1706, Springer Verlag, 1999.

[25]

F. Przytycki, Anosov endomorphisms, Studia Math., 58 (1976), 249-285.

[26]

C. Pugh and M. Shub, Ergodic attractors, Trans. Amer. Math. Soc., 312 (1989), 1-54. doi: 10.1090/S0002-9947-1989-0983869-1.

[27]

C. Pugh and M. Shub, Periodic points on the 2-Sphere, Discrete Contin. Dyn. Syst., 34 (2014), 1171-1182. doi: 10.3934/dcds.2014.34.1171.

[28]

M. Qian, J. Xie and S. Zhu, Smooth Ergodic Theory for Endomorphisms, Lecture Notes in Mathematics, 1978, Springer-Verlag, Berlin, 2009.

[29]

D. Ruelle, An inequality for then entropy of differentiable maps, Bol. Soc. Bras. Math., 9 (1978), 83-87. doi: 10.1007/BF02584795.

[30]

D. Ruelle, Characteristic exponents and invariant manifold in Hilbert space, Ann. of Math., 115 (1982), 243-290. doi: 10.2307/1971392.

[31]

E. Sander, Homoclinic tangles for noninvertible maps, Nonlinear Analysis, 41 (2000), 259-276. doi: 10.1016/S0362-546X(98)00277-6.

[32]

O. M. Sarig, Symbolic dynamics for surface diffeomorphisms with positive entropy, Journal of The American Mathematical Society, 26 (2013), 341-426. doi: 10.1090/S0894-0347-2012-00758-9.

[33]

M. Shub, Dynamical systems, filtrations and entropy, Bull. Amer.Math. Soc., 80 (1974), 27-41. doi: 10.1090/S0002-9904-1974-13344-6.

[34]

M. Shub and D. Sullivan, A remark on the lefschetz fixed point formula for differentiable maps, Topology, 13 (1974), 189-191. doi: 10.1016/0040-9383(74)90009-3.

[35]

M. Shub, All, most, some differentiable dynamical systems, in International Congress of Mathematicians. Vol. III, European Math. Society, Zürich, 2006, 99-120.

[36]

M. Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math., 91 (1969), 175-199. doi: 10.2307/2373276.

show all references

References:
[1]

J. F. Alves, C. Bonatti and M. Viana, SRB measures for partially hyperbolic systems whose central direction is mostly expanding, Invent. Math., 140 (2000), 351-398. doi: 10.1007/s002220000057.

[2]

A. Avila, S. Crovisier and A. Wilkinson, Diffeomorphisms with positive metric entropy, preprint, arXiv:1408.4252v2.

[3]

M. Benedicks and M. Misiurewicz, Absolutely continuous invariant measures for maps with flat tops, Inst. Hautes Étides Sci. Publ. Math., 69 (1989), 203-213.

[4]

J. Buzzi, On the entropy-expanding maps, preprint.

[5]

Y. M. Chung, Shadowing properties for non-invertible maps with hyperbolic measures, Tokyo J. Math., 22 (1999), 145-166. doi: 10.3836/tjm/1270041619.

[6]

Y. M. Chung and M. Hirayama, Topological entropy and periodic orbits of saddle type for surface diffeomorphisms, Hiroshima Math. J., 33 (2003), 189-195.

[7]

K. Gelfert, Expanding repellers for non-uniformly expanding maps with singularities and criticalities, Bull. Braz. Math. Soc., 41 (2010), 237-257. doi: 10.1007/s00574-010-0012-1.

[8]

K. Gelfert and C. Wolf, On the distribution of periodic orbits, Discrete and Continuous Dynamical Systems, 26 (2010), 949-966. doi: 10.3934/dcds.2010.26.949.

[9]

K. Gelfert and C. Wolf, Topological pressure via saddle orbits, Trans. Amer. Math. Soc., 360 (2008), 545-561. doi: 10.1090/S0002-9947-07-04407-8.

[10]

A. Katok, Lyapunov exponents, entropy and periodic points of diffeomorphisms, Publ. Math. IHES, 51 (1980), 137-173.

[11]

A. Katok and L. Mendoza, Supplement to Introduction to the Modern Theory of Dynamical Systems, Encyclopedia of Mathematics and its Applications, 54, Cambridge Univ. Press, Cambridge, 1995. doi: 10.1017/CBO9780511809187.

[12]

F. Ledrappier and J. M. Strelcyn, A proof of the estimation from below in Pesin's entropy formula, Ergod. Th. Dynam.Sys., 2 (1982), 203-219. doi: 10.1017/S0143385700001528.

[13]

F. Ledrappier, Some properties of absolutely continuous invariant measures on an interval, Ergod. Th. and Dynam. Sys, 1 (1981), 77-93.

[14]

Z. Lian and L. S. Young, Lyapunov exponents, periodic orbits and Horseshoes for mappings of Hilbert spaces, Ann. Henri. Poincaré, 12 (2011), 1081-1108. doi: 10.1007/s00023-011-0100-9.

[15]

C. Liang, G. Liao, W. Sun and X. Tian, Saturated set for nonuniformly hyperbolic systems, preprint, arXiv:1110.6091v1.

[16]

G. Liao, W. Sun and X. Tian, Metric entropy and the number of periodic points, Nonlinearity, 23 (2010), 1547-1558. doi: 10.1088/0951-7715/23/7/002.

[17]

G. Liao, W. Sun and Y. Yang, Exponential rate of periodic points and metric entropy in nonuniformly hyperbolic systems, preprint.

[18]

P. Liu, Stability of orbit spaces of mappings, Manuscripta Math., 93 (1997), 109-128. doi: 10.1007/BF02677460.

[19]

P. Liu, Pesin's entropy formula for mappings, Nagoya Math. J., 150 (1998), 197-209.

[20]

R. Mañe, Lyapunov exponents and invariant manifolds for compact transformations, in Geometric Dynamics, Lecture Notes in Math., 1007, Springer Verlag, 1983, 522-577. doi: 10.1007/BFb0061433.

[21]

R. Mañe and C. Pugh, Stability of endomorphisms, in Dynamical Systems Warwick 1974, Lecture Notes in Math., 468, Springer, Berlin, 1975, 175-184.

[22]

A. Manning, Topological entropy and the first homology group in Dynamical systems, in Dynamical Systems Warwick 1974, Lecture Notes in Mathematics, 468, Springer, Berlin, 1975, 185-190.

[23]

M. Misiurewicz and F. Przytcycki, Topological entropy and degree of smooth mappings, Bull. Acad. Polon. Sci. Sr. Sci. Math. Astronom. Phys., 25 (1977), 573-574.

[24]

S. Y. Pilyugin, Shadowing in Dynamical Systems, Lecture Notes in Math., 1706, Springer Verlag, 1999.

[25]

F. Przytycki, Anosov endomorphisms, Studia Math., 58 (1976), 249-285.

[26]

C. Pugh and M. Shub, Ergodic attractors, Trans. Amer. Math. Soc., 312 (1989), 1-54. doi: 10.1090/S0002-9947-1989-0983869-1.

[27]

C. Pugh and M. Shub, Periodic points on the 2-Sphere, Discrete Contin. Dyn. Syst., 34 (2014), 1171-1182. doi: 10.3934/dcds.2014.34.1171.

[28]

M. Qian, J. Xie and S. Zhu, Smooth Ergodic Theory for Endomorphisms, Lecture Notes in Mathematics, 1978, Springer-Verlag, Berlin, 2009.

[29]

D. Ruelle, An inequality for then entropy of differentiable maps, Bol. Soc. Bras. Math., 9 (1978), 83-87. doi: 10.1007/BF02584795.

[30]

D. Ruelle, Characteristic exponents and invariant manifold in Hilbert space, Ann. of Math., 115 (1982), 243-290. doi: 10.2307/1971392.

[31]

E. Sander, Homoclinic tangles for noninvertible maps, Nonlinear Analysis, 41 (2000), 259-276. doi: 10.1016/S0362-546X(98)00277-6.

[32]

O. M. Sarig, Symbolic dynamics for surface diffeomorphisms with positive entropy, Journal of The American Mathematical Society, 26 (2013), 341-426. doi: 10.1090/S0894-0347-2012-00758-9.

[33]

M. Shub, Dynamical systems, filtrations and entropy, Bull. Amer.Math. Soc., 80 (1974), 27-41. doi: 10.1090/S0002-9904-1974-13344-6.

[34]

M. Shub and D. Sullivan, A remark on the lefschetz fixed point formula for differentiable maps, Topology, 13 (1974), 189-191. doi: 10.1016/0040-9383(74)90009-3.

[35]

M. Shub, All, most, some differentiable dynamical systems, in International Congress of Mathematicians. Vol. III, European Math. Society, Zürich, 2006, 99-120.

[36]

M. Shub, Endomorphisms of compact differentiable manifolds, Amer. J. Math., 91 (1969), 175-199. doi: 10.2307/2373276.

[1]

Amadeu Delshams, Marian Gidea, Pablo Roldán. Transition map and shadowing lemma for normally hyperbolic invariant manifolds. Discrete and Continuous Dynamical Systems, 2013, 33 (3) : 1089-1112. doi: 10.3934/dcds.2013.33.1089

[2]

Peidong Liu, Kening Lu. A note on partially hyperbolic attractors: Entropy conjecture and SRB measures. Discrete and Continuous Dynamical Systems, 2015, 35 (1) : 341-352. doi: 10.3934/dcds.2015.35.341

[3]

Alexander Arbieto, Luciano Prudente. Uniqueness of equilibrium states for some partially hyperbolic horseshoes. Discrete and Continuous Dynamical Systems, 2012, 32 (1) : 27-40. doi: 10.3934/dcds.2012.32.27

[4]

Yongluo Cao, Stefano Luzzatto, Isabel Rios. Some non-hyperbolic systems with strictly non-zero Lyapunov exponents for all invariant measures: Horseshoes with internal tangencies. Discrete and Continuous Dynamical Systems, 2006, 15 (1) : 61-71. doi: 10.3934/dcds.2006.15.61

[5]

Ilie Ugarcovici. On hyperbolic measures and periodic orbits. Discrete and Continuous Dynamical Systems, 2006, 16 (2) : 505-512. doi: 10.3934/dcds.2006.16.505

[6]

François Ledrappier, Seonhee Lim. Volume entropy of hyperbolic buildings. Journal of Modern Dynamics, 2010, 4 (1) : 139-165. doi: 10.3934/jmd.2010.4.139

[7]

Carlos Matheus, Jacob Palis. An estimate on the Hausdorff dimension of stable sets of non-uniformly hyperbolic horseshoes. Discrete and Continuous Dynamical Systems, 2018, 38 (2) : 431-448. doi: 10.3934/dcds.2018020

[8]

Xiao Wen, Lan Wen. No-shadowing for singular hyperbolic sets with a singularity. Discrete and Continuous Dynamical Systems, 2020, 40 (10) : 6043-6059. doi: 10.3934/dcds.2020258

[9]

Zhiping Li, Yunhua Zhou. Quasi-shadowing for partially hyperbolic flows. Discrete and Continuous Dynamical Systems, 2020, 40 (4) : 2089-2103. doi: 10.3934/dcds.2020107

[10]

Zhihong Xia. Hyperbolic invariant sets with positive measures. Discrete and Continuous Dynamical Systems, 2006, 15 (3) : 811-818. doi: 10.3934/dcds.2006.15.811

[11]

Vítor Araújo, Ali Tahzibi. Physical measures at the boundary of hyperbolic maps. Discrete and Continuous Dynamical Systems, 2008, 20 (4) : 849-876. doi: 10.3934/dcds.2008.20.849

[12]

Dominic Veconi. SRB measures of singular hyperbolic attractors. Discrete and Continuous Dynamical Systems, 2022, 42 (7) : 3415-3430. doi: 10.3934/dcds.2022020

[13]

Shaobo Gan. A generalized shadowing lemma. Discrete and Continuous Dynamical Systems, 2002, 8 (3) : 627-632. doi: 10.3934/dcds.2002.8.627

[14]

Adriano Da Silva, Christoph Kawan. Invariance entropy of hyperbolic control sets. Discrete and Continuous Dynamical Systems, 2016, 36 (1) : 97-136. doi: 10.3934/dcds.2016.36.97

[15]

Mario Roldan. Hyperbolic sets and entropy at the homological level. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 3417-3433. doi: 10.3934/dcds.2016.36.3417

[16]

Rafael O. Ruggiero. Shadowing of geodesics, weak stability of the geodesic flow and global hyperbolic geometry. Discrete and Continuous Dynamical Systems, 2006, 14 (2) : 365-383. doi: 10.3934/dcds.2006.14.365

[17]

Michihiro Hirayama, Naoya Sumi. Hyperbolic measures with transverse intersections of stable and unstable manifolds. Discrete and Continuous Dynamical Systems, 2013, 33 (4) : 1451-1476. doi: 10.3934/dcds.2013.33.1451

[18]

Anatole Katok. Hyperbolic measures and commuting maps in low dimension. Discrete and Continuous Dynamical Systems, 1996, 2 (3) : 397-411. doi: 10.3934/dcds.1996.2.397

[19]

Francois Ledrappier and Omri Sarig. Invariant measures for the horocycle flow on periodic hyperbolic surfaces. Electronic Research Announcements, 2005, 11: 89-94.

[20]

Eleonora Catsigeras, Heber Enrich. SRB measures of certain almost hyperbolic diffeomorphisms with a tangency. Discrete and Continuous Dynamical Systems, 2001, 7 (1) : 177-202. doi: 10.3934/dcds.2001.7.177

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (180)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]